Breathlessness

Hi I had 2nd ablation approximately 3 months ago and after a few hiccoughs

I seem to be doing ok, My only problem is breathlessness which is getting

ever more frequent and at times I fnd myself trying to suck air and really

having the feeling of lacking oxygen.

. I have it most days some worse than others. I am currently

taking 20mg Rivaroxaban and l.25mg Bisoprolol. I tried ringing the helpline

at the hospital a couple of times but although I left a message I have not

had a response. My next appointment with my EP is not until 1st September

I am due to go on holiday for 2 weeks on the 14th August.

I feel silly at times because Im fine but then the breathlessness comes back

and its a problem again.

Any advice.

6 Replies

oldestnewest
  • Keep ringing and if you don't get an answer ring the hospital, and ask to speak to your EP's secretary and explain. I must admit that I had some wheezing around that period rather like I imagine asthma to be. I have always been borderline in that respect with marginal output . Beta blockers will make things worse and although your dose of bisoprolol is very low if you are borderline it may exacerbate things.

    Bob

  • Thanks Bob.

  • Follow BobD shirleygirly and get back to your EP or arrythmia nurse if there is one. Ring the hospital operator if there is one and ask to be put through. Betablockers, Calcium Channel Blockers and of course any AF all add grist to the mill. I sometimes wake in the night gasping for breath and check that the window is open to air the room. Exercise also catches me out with breathlessness despite the fact that I am still working. I feel that fitness is a lot to do with it. Sometimes my modus operandi keeps me too long sat at this 'typewriter' because of things to do when I should be out for a walk, getting a breath of fresh air and exercise. If you can, try some short walks and gradually increase the distance if you are able. Several small meals are better than one big one!

  • Actually that sounds like you might have asthma. It may have been controlled naturally until now but bisoprolol is renowned for emphasising asthmatic symptoms. If you can't get a hospital treatment ask your GP if he will put you on nebivolol for a week to see if that works.

  • Come to think of it Shirly Bisoprolol did the same for me and our friend at York gave me an inhaler thinking that it was asthma. Things came to a head when I was trying to get out of SM and up the hill to S in Elmet. Having come off Bisoprolol, things improved. Have a good holiday. Dave.

  • Thanks Dave others have suggested that but Ive never had asthma

    in my life, so I completely ruled that out. I think maybe it may be the

    Amitripyline which I think could be the cause. I have still got it, but

    these things take a while to get completely out of the system.

    Im sure by the time I get back from holiday I will know one way or another.

    I was going to stop it anyway whilst I was away as its not advised to

    drink alcohol whilst taking it, and im sure I will be indulging.

    Thanks for the thoughts.

You may also like...